Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 11, NWS Albuquerque, NM

February 28, 2008

NWS Albuquerque, NM issued this red flag warning at Feb 28, 2008, 6:55 AM MST. It took effect at Feb 28, 2008, 10:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 28, 2008, 6:55 AM MST (13:55 UTC)
In effect from
Feb 28, 2008, 10:00 AM MST
Expired
Feb 28, 2008, 5:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 281355
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
655 AM MST THU FEB 28 2008

...RED FLAG WARNING IS IN EFFECT LATE THIS MORNING AND THIS
AFTERNOON FOR THE EAST CENTRAL HIGHLANDS AND PLAINS...

.A DISTURBANCE CAUGHT IN NORTHWEST FLOW WILL SWING ACROSS THE
STATE TODAY CAUSING STRONG WINDS ASSOCIATED WITH THIS DISTURBANCE
TO MIX DOWN TO THE SURFACE. LOOK FOR 3 TO 5 HOURS OF CRITICAL
FIRE WEATHER CONDITIONS TO THE EAST OF THE SANDIA AND MANZANO
MOUNTAINS AS WELL AS PORTIONS OF THE EAST CENTRAL PLAINS.

NMZ107-108-290000-
/O.UPG.KABQ.FW.A.0009.080228T1700Z-080228T2300Z/
/O.NEW.KABQ.FW.W.0011.080228T1700Z-080229T0000Z/
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
655 AM MST THU FEB 28 2008

...FIRE WEATHER WATCH UPGRADED TO RED FLAG WARNING...IN EFFECT
FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR STRONG
WINDS AND LOW HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR. THE MOST CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
ALONG A LINE FROM EDGEWOOD TO VAUGHN.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

KD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 28, 2:41 AM MST, 4 hours 14 minutes earlier.

Area forecast discussion, Feb 28, 2:41 AM MST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
241 AM MST THU FEB 28 2008

.DISCUSSION...
08Z SFC ANALYSIS SHOWS A 1006MB LEE TROUGH OVER THE E PLAINS WITH A
1017MB HIGH PRES CENTER OF CENTRAL CO. LATEST WATER VAPOR LOOP SHOWS
AN ELONGATED UPPER TROUGH STRETCHING FROM E MT SW ACROSS CENTRAL
CA INTO THE E PACIFIC. SEVERAL WEAK WAVES ARE EMBEDDED WITH THIS
TROUGH AXIS WITH THE STRONGEST MOVING EAST TOWARD SOCA. THE UPPER
WAVE OVER THE NORTHERN ROCKIES WILL ALSO PROGRESS EASTWARD TODAY
HELPING TO FORCE A COLD FRONT SOUTHWARD THRU THE E PLAINS THIS
AFTERNOON. HIGH CLOUDS WILL STREAM MAINLY ACROSS THE NORTHERN
HALF OF THE STATE TODAY AHEAD OF THE WESTERN CONUS TROUGH AXIS.

00Z NAM/GFS MODELS INDICATE LITTLE WARM ADVECTION TODAY AT 700MB
HOWEVER THE FLOW IS 5 TO 10 KNOTS STRONGER ACROSS MOST AREAS THAN
WEDNESDAY SO MIXING WILL BE MORE EFFICIENT. THIS WILL ALLOW TEMPS
TO BE A FEW DEGREES WARMER OVER WEDNESDAY WITH READINGS 5 TO 7
DEGREES ABOVE NORMAL OVER THE WEST AND UP TO 15 DEGREES ABOVE
NORMAL OVER THE E PLAINS. THE COLD FRONTAL BOUNDARY WILL PUSH
SOUTH OVER THE EAST WITH MAINLY A WIND SHIFT. COMPRESSIONAL
HEATING AHEAD OF THE FRONT OVER THE SE MAY ALLOW FOR ONE MORE 80
DEGREE DAY FOR FEB AT KROW. FIRE WX WATCH WILL BE UPGRADED TO RED
FLAG THIS MORNING FOR THE SANDIA/MANZANOS EAST TO THE TX STATE
LINE HOWEVER 20 FOOT WINDS COULD BE MARGINAL. MOST LIKELY AREA
WILL BE SOUTHERN SANTA FE...TORRANCE AND GUADALUPE COUNTIES WHERE
WINDS WILL BE STRONGEST. OTHERWISE...WX PATTERN WILL BE GENERALLY
TRANQUIL WITH MILD TEMPS AND MAINLY CLEAR SKIES THRU SATURDAY
ALONG WITH PERIODS OF NEAR CRITICAL FIRE WX IN THE E PLAINS.

MREF/SREF ENSEMBLE 500MB HEIGHT PATTERN ALONG WITH EXTENDED HIGH RES
ECMWF SHOW THE NEXT BIG WX SYSTEM ON TARGET FOR LATE SAT NIGHT INTO
SUN NIGHT. A DEEP TROUGH MOVES SE ACROSS THE CENTRAL ROCKIES SAT
THEN ATTEMPTS TO CUT OFF OVER E NM SUNDAY. TEMPS WILL DROP 10 TO 20
DEGREES BEHIND THE FRONT WITH WIDESPREAD PRECIP POSSIBLE. RAISED POPS
IN THE EXTENDED TO CHANCE ACROSS THE NE SINCE ENSEMBLES APPEAR
TIGHTLY CLUSTERED AT D4. MODELS SHOW A BRIEF BREAK TUESDAY BEFORE
ANOTHER POSSIBLE STRONG SYSTEM FOR THE MIDDLE OF NEXT WEEK.

GUYER

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES FOR THE NEXT 24
HOURS. SURFACE WINDS GUSTS OF 35 TO 40 KNOTS CAN BE EXPECTED ALONG
AND JUST EAST OF THE CENTRAL MOUNTAIN CHAIN AT TIMES TODAY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z...KD

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  57  27  59  30 /   0   0   0   0
GALLUP..........................  61  20  62  24 /   0   0   0   0
GRANTS..........................  63  22  63  26 /   0   0   0   0
GLENWOOD........................  74  30  74  33 /   0   0   0   0
CHAMA...........................  49  14  51  19 /   0   0   0   0
LOS ALAMOS......................  55  29  57  31 /   0   0   0   0
RED RIVER.......................  48  15  49  18 /   0   0   0   0
TAOS............................  57  18  57  20 /   0   0   0   0
SANTA FE........................  57  29  60  29 /   0   0   0   0
SANTA FE AIRPORT................  59  28  60  30 /   0   0   0   0
ESPANOLA........................  63  24  63  27 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  65  36  65  39 /   0   0   0   0
ALBUQUERQUE VALLEY..............  67  30  66  34 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  62  37  64  37 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  65  32  66  36 /   0   0   0   0
SOCORRO.........................  71  31  71  33 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  59  24  58  30 /   0   0   0   0
MORIARTY/ESTANCIA...............  63  25  62  29 /   0   0   0   0
CARRIZOZO.......................  70  34  70  38 /   0   0   0   0
RUIDOSO.........................  64  30  63  34 /   0   0   0   0
RATON...........................  62  22  60  23 /   0   0   0   0
LAS VEGAS.......................  66  28  59  31 /   0   0   0   0
ROY.............................  65  29  62  34 /   0   0   0   0
CLAYTON.........................  66  31  63  35 /   0   0   0   0
SANTA ROSA......................  74  32  70  35 /   0   0   0   0
TUCUMCARI.......................  76  33  68  39 /   0   0   0   0
FORT SUMNER.....................  77  35  70  37 /   0   0   0   0
CLOVIS..........................  74  36  66  39 /   0   0   0   0
PORTALES........................  76  34  68  38 /   0   0   0   0
ROSWELL.........................  80  38  73  40 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM MST THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES...NMZ107-108.

&&

GUYER/19
Hazardous weather outlook, Feb 28, 6:00 AM MST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST THU FEB 28 2008

NMZ001>021-026-291300-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MST THU FEB 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 10 AM MST THIS MORNING
THROUGH 5 PM MST THIS AFTERNOON FOR THE SANDIA/MANZANO MOUNTAINS
EASTWARD TO THE TEXAS STATE LINE WHERE LOW HUMIDITIES COMBINED
WITH STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GUSTY WESTERLY WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL
CREATE NEAR CRITICAL FIRE WEATHER CONDITIONS SATURDAY ACROSS THE
EAST SLOPES OF THE SANDIA AND MANZANO MOUNTAINS EASTWARD INTO THE
EAST CENTRAL PLAINS.

ACCUMULATING SNOWFALL IS POSSIBLE OVER THE HIGHER TERRAIN OF THE
NORTHERN MOUNTAINS SUNDAY THROUGH EARLY MONDAY. WINDY CONDITIONS
WILL ALSO DEVELOP OVER MUCH OF NORTHERN AND CENTRAL NEW MEXICO...
ESPECIALLY OVER THE EASTERN PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GUYER

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.